Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS Wichita, KS

June 12, 2005Chase County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 12, 2005, 1:45 PM CDT for Chase County, Greenwood County, Kansas. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 1:45 PM CDT (18:45 UTC)
Expired
Jun 12, 2005, 2:30 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chase County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 101 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 1:56 PM CDTTSTM WND GST 657 N Matfield Green, KS
Jun 12, 2:20 PM CDTTSTM WND GST 605 S Thrall, KS
Jun 12, 2:20 PM CDTHAIL 0.885 S Thrall, KS
Jun 12, 2:30 PM CDTTSTM WND DMG5 S Thrall, KSLAWN CHAIR MOVED AROUND AND TREE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:20 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 121845
SVRICT
KSC017-073-121930-
/O.NEW.KICT.SV.W.0137.050612T1845Z-050612T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN CHASE COUNTY IN CENTRAL KANSAS.

* UNTIL 230 PM CDT.

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
  OF MATFIELD GREEN TO 9 MILES SOUTH OF MATFIELD GREEN TO 13 MILES
  SOUTHWEST OF EUREKA...MOVING EAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  EUREKA...MATFIELD GREEN...THRALL...BAZAAR

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.

LAT...LON 3829 9667 3810 9661 3809 9652 3771 9651
      3780 9617 3816 9620 3816 9636 3837 9636

$$

DARMOFAL
4 follow-up statements
000 
WWUS53 KICT 121857
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT SUN JUN 12 2005

KSC017-073-121930-
/O.CON.KICT.SV.W.0137.000000T0000Z-050612T1930Z/
CHASE KS-GREENWOOD KS-
157 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN GREENWOOD
AND SOUTHEASTERN CHASE COUNTIES UNTIL 230 PM CDT...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF COTTONWOOD FALLS
TO 9 MILES SOUTHEAST OF MATFIELD GREEN TO 9 MILES SOUTHWEST OF
EUREKA...AND MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR EUREKA BY  205 PM CDT.

THE TOWNS OF BAZAAR AND THRALL ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3829 9667 3810 9661 3809 9652 3771 9651
      3780 9617 3816 9620 3816 9636 3837 9636

$$

DARMOFAL
000 
WWUS53 KICT 121901
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT SUN JUN 12 2005

KSC017-073-121930-
/O.CON.KICT.SV.W.0137.000000T0000Z-050612T1930Z/
CHASE KS-GREENWOOD KS-
201 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN GREENWOOD
AND SOUTHEASTERN CHASE COUNTIES UNTIL 230 PM CDT...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF COTTONWOOD FALLS
TO 11 MILES SOUTHEAST OF MATFIELD GREEN TO 8 MILES SOUTHWEST OF
EUREKA...AND MOVING EAST AT 30 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN GREENWOOD AND SOUTHEASTERN CHASE COUNTIES...INCLUDING
THE TOWNS OF BAZAAR...THRALL AND EUREKA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3829 9667 3810 9661 3809 9652 3771 9651
      3780 9617 3816 9620 3816 9636 3837 9636

$$

ES
000 
WWUS53 KICT 121922
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT SUN JUN 12 2005

KSC017-073-121930-
/O.CON.KICT.SV.W.0137.000000T0000Z-050612T1930Z/
CHASE KS-GREENWOOD KS-
221 PM CDT SUN JUN 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN GREENWOOD
AND SOUTHEASTERN CHASE COUNTIES UNTIL 230 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF SAFFORDVILLE TO
MADISON TO EUREKA...AND MOVING EAST AT 30 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN GREENWOOD AND SOUTHEASTERN CHASE COUNTIES...INCLUDING
THE TOWN OF EUREKA.

THIS STORM PRODUCED 60 MPH WINDS 5 MILES SOUTH OF THRALL.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3829 9667 3810 9661 3809 9652 3771 9651
      3780 9617 3816 9620 3816 9636 3837 9636

$$

DARMOFAL
000 
WWUS53 KICT 121929
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CDT SUN JUN 12 2005

KSC017-073-121939-
/O.EXP.KICT.SV.W.0137.000000T0000Z-050612T1930Z/
CHASE KS-GREENWOOD KS-
229 PM CDT SUN JUN 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENWOOD AND
SOUTHEASTERN CHASE COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 224 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

HOWEVER, A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR EASTERN
GREENWOOD COUNTY UNTIL 330 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3829 9667 3810 9661 3809 9652 3771 9651
      3780 9617 3816 9620 3816 9636 3837 9636

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:50 AM CDT, 9 hours 55 minutes earlier.

Area forecast discussion, Jun 12, 3:50 AM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
350 AM CDT SUN JUN 12 2005

.DISCUSSION...

FORECAST CHALLENGES/CONCERNS WILL BE SEVERE THUNDERSTORMS/FLOODING
POTENTIAL TODAY AND TONIGHT. FLOOD WATCH REMAINS IN EFFECT ALL AREAS
UNTIL 7 AM MONDAY MORNING.

ONGOING CONVECTION IS BEING DRIVEN BY LOW-LEVEL WARM/MOIST ADVECTION
UNDERNEATH RIGHT ENTRANCE REGION OF 70+ KT JET STREAK. COULD SEE
SOME MARGINAL SEVERE HAIL/WIND WITH THIS ACTIVITY, ALONG WITH VERY
HEAVY RAIN AND FLOODING. THINKING THAT THUNDERSTORMS WILL BE FAIRLY
NUMEROUS THROUGH MID/LATE MORNING, AS MCV MOVES ACROSS THE AREA.
HOWEVER, ACTIVITY MAY REMAIN WIDELY SCATTERED/NUMEROUS THROUGH THE
AFTERNOON, GIVEN STRENGTH OF MID/UPPER LEVEL SHORTWAVE EXPECTED TO
APPROACH THE AREA, AS WELL AS LINGERING RIGHT ENTRANCE REGION OF JET
STREAK.

HOWEVER, AM THINKING THE MAIN SHOW WILL ARRIVE LATE THIS AFTERNOON,
AND EXTEND THROUGH THE OVERNIGHT HOURS. INTENSE SHORTWAVE IS
EXPECTED TO GO NEGATIVELY TILTED BY THIS AFTERNOON, RESULTING IN
GOOD/DEEP DYNAMIC LIFT OVERSPREADING THE CENTRAL/SOUTHERN PLAINS.
MOSTLY CLOUDY SKIES AND PRECIPITATION COULD LINGER MUCH OF THE DAY,
WHICH WOULD HAMPER DESTABILIZATION. REGARDLESS, STRENGTH OF
MID/UPPER FORCING SHOULD BE ENOUGH TO FIRE WIDELY SCATTERED
STRONG/SEVERE THUNDERSTORMS BY MID/LATE AFTERNOON GENERALLY WEST OF
I-135. DAMAGING WINDS/LARGE HAIL WILL BE THE PRIMARY THREATS.
HOWEVER, GIVEN STRENGTH OF FORCING, ACTIVITY MAY HAVE A TENDENCY TO
GO LINEAR, WHICH WOULD INCREASE DAMAGING WIND THREAT.

AS SHORTWAVE AND ASSOCIATED SURFACE TROUGH PROGRESS ACROSS THE AREA
TONIGHT, THINKING THAT WIDESPREAD THUNDERSTORMS ACTIVITY WILL
PROGRESS EAST ACROSS THE FORECAST AREA TONIGHT. SEVERE THREAT WILL
BE POSSIBLE MAINLY BEFORE MIDNIGHT IN THE FORM OF DAMAGING WINDS AND
MARGINALLY SEVERE HAIL. OF GREATEST CONCERN WILL LIKELY BE
CONTINUED FLOODING CONCERNS, AS MORE VERY HEAVY RAINFALL WILL LIKELY
OCCUR.

THUNDERSTORMS COULD LINGER OVER THE EASTERN HALF OF THE FORECAST
AREA THROUGH THE DAY ON MONDAY, AS SURFACE FRONT SLOWS DOWN IN
RESPONSE TO BEST MID/UPPER FORCING MOVING NORTH OF THE AREA. COULD
VERY WELL SEE THUNDERSTORM ACTIVITY LINGER ACROSS EXTREME SOUTHEAST
KANSAS THROUGH MONDAY NIGHT AND EARLY TUESDAY. HOWEVER, WOULDNT BE
SURPRISED IF LATER SHIFTS REMOVE POPS FOR TUESDAY, AS GFS IS THE
ONLY MODEL THAT SUPPORTS THE SUPER SLOW SCENARIO.

EXPECTING *MUCH* QUIETER (DRY) WEATHER FROM EARLY/MID WEEK AND
BEYOND, AS CENTRAL PLAINS SHOULD BE INFLUENCED BY MID/UPPER RIDGING.
LARGE BLOCKING PATTERN IS STILL EXPECTED TO SETUP, WITH TROUGHS OVER
THE WESTERN AND EASTERN COASTS. TEMPERATURES SHOULD REMAIN IN THE
LOW-MID 80S MOST OF THE WEEK, AS SURFACE HIGH PRESSURE OVER THE
EASTERN CONUS WILL INFLUENCE THE AREA, RESULTING IN A NORTH/EAST
COMPONENT TO LOW-LEVEL FLOW. THINKING TEMPERATURES SHOULD START
WARMING UP BY NEXT WEEKEND, AS WESTERN TROUGH APPROACHES AND
INCREASES LOW-LEVEL SOUTHERLY FLOW ACROSS THE FORECAST AREA. ONCE
AGAIN, DID NOT MAKE MANY CHANGES TO EXTENDED FORECAST, AS IT WAS IN
FAIRLY GOOD SHAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  66  87  62 /  80  70  40  10
HUTCHINSON      83  65  85  60 /  80  70  30   5
NEWTON          83  65  86  61 /  80  70  40  10
ELDORADO        84  66  87  62 /  80  70  40  10
WINFIELD-KWLD   84  66  89  63 /  80  70  40  20
RUSSELL         80  62  82  57 /  70  70  20   5
GREAT BEND      80  62  83  57 /  70  70  20   5
SALINA          83  64  83  59 /  80  70  30   5
MCPHERSON       83  65  85  60 /  80  70  30   5
COFFEYVILLE     85  67  90  64 /  60  70  40  30
CHANUTE         85  67  89  64 /  70  70  40  20
IOLA            85  67  89  64 /  70  70  50  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY
FOR THE FOLLOWING ZONES...ALLEN...BARTON...BUTLER...CHASE...
CHAUTAUQUA...COWLEY...ELK...ELLSWORTH...GREENWOOD...HARPER...
HARVEY...KINGMAN...LABETTE...LINCOLN...MARION...MCPHERSON...
MONTGOMERY...NEOSHO...RENO...RICE...RUSSELL...SALINE...
SEDGWICK...SUMNER...WILSON...AND WOODSON.

&&

KLEINSASSER
Hazardous weather outlook, Jun 12, 5:58 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
558 AM CDT SUN JUN 12 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
558 AM CDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA
TODAY AND TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS, SMALL HAIL
AND HEAVY RAIN WILL BE POSSIBLE THIS MORNING. SEVERE WEATHER WILL BE
POSSIBLE THIS AFTERNOON, GENERALLY WEST OF INTERSTATE 135. SEVERE
WEATHER CHANCES WILL SPREAD EAST TONIGHT. THE PRIMARY THREATS WILL
BE DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY, MORE HEAVY RAINFALL
IS EXPECTED, WHICH WILL ONLY AGGRAVATE ONGOING FLOODING CONCERNS.
CONSEQUENTLY, A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM MONDAY.
FURTHERMORE, NUMEROUS RIVERS ACROSS THE AREA ARE ABOVE FLOOD STAGE,
OR FORECASTED TO RISE ABOVE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KANSAS THROUGH MONDAY
AFTERNOON. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL LINGER
THROUGH TUESDAY AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS. A FEW
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON MAINLY WEST
OF INTERSTATE 135, AND FARTHER EAST TONIGHT. AS ALWAYS, RAINFALL AND
FLOODING REPORTS ARE ALWAYS GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KLEINSASSER

In the hours before

Special weather statement, Jun 12, 1:11 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
111 PM CDT SUN JUN 12 2005

KSZ053-069-070-121900-
BUTLER-CHASE-GREENWOOD-
111 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE AND GREENWOOD COUNTIES...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNS TO LEON...AND
MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Local storm report, Jun 12, 1:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
125 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND GST     3 E EL DORADO           37.82N 96.80W
06/12/2005  70 MPH           BUTLER             KS   STORM CHASER

&&

BRW
Local storm report, Jun 12, 1:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
128 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND GST     6 E EL DORADO           37.82N 96.75W
06/12/2005  65 MPH           BUTLER             KS   LAW ENFORCEMENT

&&

BRW
Local storm report, Jun 12, 1:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
133 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND GST     ROSALIA                 37.82N 96.62W
06/12/2005  65 MPH           BUTLER             KS   CO-OP OBSERVER

&&

BRW
Special weather statement, Jun 12, 1:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 PM CDT SUN JUN 12 2005

TORNADO WATCH 465 IS IN EFFECT UNTIL 1000 PM CDT FOR THE  FOLLOWING
LOCATIONS:

SOUTH CENTRAL KANSAS:
BUTLER               CHASE               COWLEY
HARVEY               MARION              SEDGWICK
SUMNER

SOUTHEAST KANSAS:
ALLEN                CHAUTAUQUA          ELK
GREENWOOD            LABETTE             MONTGOMERY
NEOSHO               WILSON              WOODSON

ELDER
Local storm report, Jun 12, 1:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
140 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     5 WSW CHAUTAUQUA        37.01N 96.26W
06/12/2005  70 MPH           CHAUTAUQUA         KS   TRAINED SPOTTER

            OUTSIDE TABLES AND CHAIRS BLOWN AWAY.

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:17 AM CDTSevere Thunderstorm WarningICTMcPherson58 min
Jun 12, 6:12 AM CDTFlash Flood WarningICTChase6 hr
Jun 12, 1:15 PM CDTSevere Thunderstorm WarningICTButler45 min
Jun 12, 1:29 PM CDTSevere Thunderstorm WarningICTChautauqua46 min
Jun 12, 2:24 PM CDTSevere Thunderstorm WarningICTGreenwood66 min
Jun 12, 2:32 PM CDTSevere Thunderstorm WarningICTElk, Wilson65 min
Jun 12, 2:58 PM CDTFlash Flood WarningICTButler, Chase6 hr
Jun 12, 2:59 PM CDTSevere Thunderstorm WarningICTChautauqua61 min
Jun 12, 3:08 PM CDTSevere Thunderstorm WarningICTWilson, Woodson67 min
Jun 12, 4:00 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.